MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, front haptic was not loading properly.The surgery was completed using an unspecified replacement lens.There was patient contact and no patient harm.
 
Additional Manufacturer Narrative
The device with the lens was returned loose in a plastic bag.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced to mid nozzle and in contact with the trailing optic edge.The leading haptic was extended into the nozzle.The trailing haptic was misfolded, looped around the plunger tip.The distal haptic tip was extended back along the right side of the plunger.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non qualified viscoelastic was used.The complaint was reported as front haptic not loading properly.The leading haptic (front haptic) was in an acceptable straight position, however, the trailing haptic was misfolded, looped around the plunger tip.The trailing haptic was in an unacceptable position per the instructions for use (ifu) and may have been interpreted as the complaint.The root cause for the misfolded, looped trailing haptic may be related to a failure to follow the ifu.A non-qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company intra ocular lens (iol) with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Haptic folding may be influenced by an intermittent plunger rate or if the operating room temperature is too high (greater than 23 degree centigrade / 73 degree fahrenheit).If the operating room temperature is too high lens folding consistency is negatively affected as the lens more adherent.This may inhibit lens advancement or contribute to incorrect haptic folding.Top coat dye stain testing was conducted with acceptable results.The leading haptic was straight.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the ifu.The customer indicated the use of a non-qualified viscoelastic which could be a contributing factor.A straight leading haptic may occur: due to the normal folding variations as indicated in the ifu diagrams.If the initial plunger advancement is faster than the recommended target, the leading haptic may be forced past the internal folding feature.If there is excessive delay between the device preparation and subsequent delivery the leading haptic may start to unfold.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (greater than 23 degree centigrade / 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement or contribute to incorrect haptic folding.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22716932
Report Number1119421-2025-02151
Device Sequence Number9628150
Product Code HQL
UDI-Device Identifier00380652394796
UDI-Public(01)00380652394796(17)270904(11)240905(10)15915542
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15915542
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/29/2025
Date Device Manufactured09/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO.
Patient SexUnknown